Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 29, 2009, 8:21 PM MDT. It took effect at Mar 30, 2009, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 8:21 PM MDT (02:21 UTC)
- In effect from
- Mar 30, 2009, 6:00 AM MDT
- Expired
- Mar 30, 2009, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 300221 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 821 PM MDT SUN MAR 29 2009 ...STRONG WINDS EXPECTED TONIGHT THROUGH MONDAY AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... .A POTENT UPPER LEVEL SYSTEM WILL BRING STRONG WINDS TO LOCALES ALONG AND EAST OF THE CENTRAL MOUNTAINS STARTING AROUND MIDNIGHT TONIGHT THROUGH EARLY MONDAY EVENING. STRONGEST WINDS WILL OCCUR ACROSS THE SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. WINDY CONDITIONS ARE ALSO EXPECTED FOR THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST HIGHLANDS AND PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. NMZ008-300330- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-090330T0200Z/ WEST CENTRAL MOUNTAINS- INCLUDING THE CITY OF...GALLUP/GRANTS 821 PM MDT SUN MAR 29 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WIND SPEEDS WILL GRADUALLY WEAKEN AS THE EVENING PROGRESSES... HOWEVER A STRONG COLD FRONT WILL BRING BRIEF WINDY CONDITIONS IN ITS WAKE TONIGHT. SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH EARLY MONDAY MORNING. $$ NMZ010-011-016-017-026-301100- /O.UPG.KABQ.HW.A.0004.090330T1200Z-090331T0200Z/ /O.NEW.KABQ.HW.W.0010.090330T0600Z-090331T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 821 PM MDT SUN MAR 29 2009 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT OVER THE SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AND THE ADJACENT HIGH PLAINS. THE STRONGEST WINDS ARE EXPECTED LATE MONDAY MORNING THROUGH THE MID-AFTERNOON BEFORE TAPERING OFF. AREAS OF BLOWING DUST ARE POSSIBLE...WHICH COULD REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ004-005-012-301100- /O.NEW.KABQ.WI.Y.0020.090330T1200Z-090331T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANTA ROSA 821 PM MDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT MONDAY. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT OVER THE SANGRE DE CRISTO MOUNTAINS...THE NORTHEAST HIGHLANDS AS WELL AS THE INTERSTATE 40 CORRIDOR NEAR SANTA ROSA. THE STRONGEST WINDS ARE EXPECTED DURING THE MORNING THROUGH THE MID-AFTERNOON BEFORE GRADUALLY TAPERING OFF. BLOWING DUST IS POSSIBLE IN AREAS WITHOUT SNOW COVER...WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ013-018>021-301100- /O.NEW.KABQ.WI.Y.0020.090330T1600Z-090331T0200Z/ QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 821 PM MDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP LATE MONDAY MORNING THROUGH THE EARLY EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. AREAS THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 70 BETWEEN ROSWELL AND CLOVIS AND HIGHWAY 206 FROM MILNESAND TO PORTALES. LOCALIZED BLOWING DUST IS POSSIBLE...REDUCING VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ DPORTER/43
4 follow-up statements
000 WWUS75 KABQ 301056 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 456 AM MDT MON MAR 30 2009 ...VERY WINDY CONDITIONS EXPECTED TODAY... .A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW PRESSURE WILL PRODUCE STRONG WINDS TO AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE INTERSTATE 40 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AND ADJACENT HIGH PLAINS. THE STRONG WINDS ARE EXPECTED TO GRADUALLY SUBSIDE AFTER SUNSET THIS EVENING. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST MAY CREATE LOCALIZED VISIBILITY REDUCTIONS. NMZ010-011-016-017-026-310200- /O.CON.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 456 AM MDT MON MAR 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR DURING PEAK MIXING WHICH WILL BE FROM LATE THIS MORNING THROUGH THE AFTERNOON. THE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST WHICH MAY CAUSE LOCALIZED VISIBILITY REDUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ004-005-012-310200- /O.CON.KABQ.WI.Y.0020.090330T1200Z-090331T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANTA ROSA 456 AM MDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE LIKELY TODAY. THIS INCLUDES THE INTERSTATE 40 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED DURING THE MORNING AND AFTERNOON HOURS BEFORE GRADUALLY TAPERING OFF. BLOWING DUST IS POSSIBLE IN AREAS WITHOUT SNOW COVER...WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ013-018>021-310200- /O.CON.KABQ.WI.Y.0020.090330T1600Z-090331T0200Z/ QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 456 AM MDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. AREAS THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 70 BETWEEN ROSWELL AND CLOVIS AND HIGHWAY 206 FROM MILNESAND TO PORTALES. AREAS OF BLOWING DUST ARE POSSIBLE WHICH MAY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
000 WWUS75 KABQ 310135 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 735 PM MDT MON MAR 30 2009 NMZ010-011-016-017-026-310245- /O.EXP.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 735 PM MDT MON MAR 30 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. GUSTY NORTHWEST WINDS TO 45 MPH WILL CONTINUE THROUGH MID EVENING...BUT WIDESPREAD DANGEROUS WINDS ARE NO LONGER EXPECTED. $$ NMZ004-005-012-013-018>021-310245- /O.EXP.KABQ.WI.Y.0020.000000T0000Z-090331T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANTA ROSA...TUCUMCARI...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 735 PM MDT MON MAR 30 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. GUSTY NORTHWEST WINDS TO 40 MPH WILL CONTINUE THROUGH MID EVENING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED. $$ SHY
000 WWUS75 KABQ 310201 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 801 PM MDT MON MAR 30 2009 NMZ010-011-016-017-026-310315- /O.EXP.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 801 PM MDT MON MAR 30 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WHILE WIND SPEEDS HAVE COME DOWN SIGNIFICANTLY ALL ACROSS THE WARNING AREA...WEST AND NORTHWEST WINDS WILL STILL BLOW AT TIMES IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 OR 35 MPH. THE STRONGER GUSTS WILL BE LOCALIZED MAINLY ON THE HIGHER RIDGES AS WELL AS THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS. $$ NMZ004-005-012-013-018>021-310315- /O.EXP.KABQ.WI.Y.0020.000000T0000Z-090331T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANTA ROSA...TUCUMCARI...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 801 PM MDT MON MAR 30 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL BLOW OCCASIONALLY AT SPEEDS OF 10 TO 25 MPH INTO MID OR LATE EVENING. $$ 43
000 WWUS75 KABQ 310209 CCA NPWABQ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 803 PM MDT MON MAR 30 2009 CORRECTION TO WIND ADVISORY SECTION. NMZ010-011-016-017-026-310315- /O.COR.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO 803 PM MDT MON MAR 30 2009 ...HIGH WIND WARNING EXPIRED AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING EXPIRED AT 8 PM MDT THIS EVENING. WHILE WIND SPEEDS HAVE COME DOWN SIGNIFICANTLY ALL ACROSS THE WARNING AREA...WEST AND NORTHWEST WINDS WILL STILL BLOW AT TIMES IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 OR 35 MPH. THE STRONGER GUSTS WILL BE LOCALIZED MAINLY ON THE HIGHER RIDGES AS WELL AS THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS. $$ NMZ004-005-012-013-018>021-310315- /O.COR.KABQ.WI.Y.0020.000000T0000Z-090331T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...SANTA ROSA...TUCUMCARI...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 803 PM MDT MON MAR 30 2009 ...WIND ADVISORY EXPIRED AT 8 PM MDT THIS EVENING... THE WIND ADVISORY EXPIRED AT 8 PM MDT THIS EVENING. WIND SPEEDS HAVE COME DOWN SIGNIFICANTLY ALL ACROSS THE ADVISORY AREA...HOWEVER IN THE VICINITY OF THE SANGRE DE CRISTOS AND NORTHEAST HIGHLANDS WEST AND NORTHWEST WINDS WILL STILL BLOW AT TIMES IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 OR 35 MPH. THE STRONGER GUSTS WILL BE LOCALIZED MAINLY ON THE HIGHER RIDGES AS WELL AS THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS. ELSEWHERE WINDS WILL BLOW OCCASIONALLY AT SPEEDS OF 10 TO 20 MPH INTO LATE EVENING. $$ 43
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:01 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 29, 3:01 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT SUN MAR 29 2009 .DISCUSSION... UNSETTLED WEATHER TO CONTINUE ACROSS NEW MEXICO AS STORM SYSTEMS ARRIVE EVERY COUPLE OF DAYS. CIRRUS CONTINUES TO OVERSPREAD THE AREA THIS AFTERNOON AHEAD OF THE NEXT STORM SYSTEM. PER WATER VAPOR IMAGERY...CENTER OF UPPER LEVEL SYSTEM NOW MOVING INTO WESTERN WYOMING. IT WILL CONTINUE TO MOVE EASTWARD OVERNIGHT ACROSS WYOMING AS THE BASE OF THE TROUGH SWEEPS ACROSS THE FOUR CORNERS AREA AND NORTHERN NEW MEXICO. THE ASSOCIATED COLD FRONT IS NOW MOVING THROUGH UTAH. 3 HR PRESSURE RISES BEHIND THE FRONT ARE NOT AS GREAT AS THEY WERE THIS MORNING...BUT NONETHELESS...STRONG AND GUSTY WINDS REMAIN ASSOCIATED WITH THIS FEATURE. WILL OPT TO LEAVE CURRENT WIND ADVISORY ACROSS THE WEST CENTRAL MOUNTAINS GOING THROUGH 8 PM AS PRESSURE GRADIENT CONTINUES TO STRENGTHEN THIS AFTERNOON. ATTM...THINKING THAT WINDS WILL DECREASE AFTER SUNSET...BUT MAY PICK UP ALONG AND BEHIND THE FRONT AS IT ARRIVES TONIGHT. GIVEN THAT THE PRESSURE RISES ARE NOT AS GREAT IN THE LAST FEW HOURS COMBINED WITH THE FACT THAT MET AND MAV GUIDANCE ARE NOT SHOWING STRONG WINDS...AM NOT AS CONCERNED THAT WINDS WILL REACH ADVISORY CRITERIA WITH THE FRONT. STILL LOOKS AS THOUGH RAIN TURNING TO SNOW WILL ACCOMPANY THE FRONT TONIGHT...THOUGH AMOUNTS MAY BE PRETTY SLIM. AN INCH OR TWO OF SNOW AT BEST MAY OCCUR ACROSS THE HIGHER TERRAIN TO THE NORTH AND WEST. CONCERN FOR HIGH WINDS ARE INCREASING FOR TOMORROW. STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE EASTERN PLAINS AND 700MB WINDS OF 50-70KT LOOK TO BE COMMON...ESPECIALLY IN THE MORNING. HAVE DECIDED TO HOIST A HIGH WIND WATCH FOR THE SANDIA/MANZANOS...SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR TOMORROW BETWEEN 12Z AND 02Z. SOME CONCERN THAT KSRR OR KCQC MAY REACH CRITERIA BEFORE 12Z...BUT WILL LET LATER SHIFTS MONITOR. ALSO EXPECT LATER SHIFTS TO ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE EASTERN PLAINS FOR A SIMILAR TIME PERIOD. THE EXCEPTION MAY BE THE FAR NORTHEAST PLAINS WHERE A COLD FRONT WILL DROP SOUTH INTO THE AREA. SOME PRECIPITATION MAY ACCOMPANY THE FRONT...AND HAVE ADJUSTED THE POPS FOR TOMORROW TO ACCOUNT FOR BETTER PRECIP CHANCES ACROSS THE WEST IN THE MORNING...AND ACROSS THE NORTHEAST IN THE AFTN. TUESDAY WILL REMAIN BREEZY TO WINDY...BUT DRY. WEDNESDAYS WINDS WILL BE EVEN STRONGER AS YET ANOTHER SYSTEM APPROACHES THE AREA. A STRONG SFC LOW WILL SET UP IN SE CO AS THE UPPER LEVEL SYSTEM APPROACHES. APPEARS AS THOUGH AREAS NORTH OF I-40 WILL HAVE THE BEST CHANCE AT ANY PRECIPITATION...WHILE THE REMAINDER OF THE STATE WILL SEE WINDY TO VERY WINDY CONDITIONS. THIS SYSTEM WILL EXIT THE STATE BY THURSDAY MORNING. MODELS STILL SHOWING AN UPPER LEVEL SYSTEM TO AFFECT THE STATE FRIDAY INTO SATURDAY...BUT SIGNIFICANT DIFFERENCE REMAIN IN TIMING AND STRENGTH OF THE SYSTEM. INHERITED POPS LOOKS REASONABLE AND DID NOT MAKE ANY CHANGES. 34 && .AVIATION... UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR CORNERS REGION TONIGHT THEN EASTWARD OVER NORTHERN AND CENTRAL NEW MEXICO MONDAY. IN GENERAL...VFR CONDITIONS TO PREVAIL THROUGH 09Z...ALTHOUGH EXPECT OCCASIONAL MOUNTAIN OBSCURATIONS IN SCATTERED MAINLY MVFR CIGS/VSBYS TO DEVELOP IN SNOW SHOWERS ALONG AND IN THE WAKE OF THE FRONT...GENERALLY ALONG A LINE FROM KGUP TO E33 NORTHWESTWARD BEFORE 09Z. IN ADDITION...WESTERLY WIND GUSTS TO 40 OR 45KTS POSSIBLE IN VICINITY OF FRONT AND OVER AND DOWNWIND OF MOUNTAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR CORNERS REGION TONIGHT AND THEN EASTWARD OVER NORTHERN AND CENTRAL NEW MEXICO MONDAY. EXPECT ISOLATED TO SCATTERED SNOW SHOWERS TO DEVELOP ALONG AND IN THE WAKE OF THE FRONT OVER THE NORTHWEST THIRD TO NORTHERN HALF OF THE STATE TONIGHT...WITH GOOD RH RECOVERIES OVER THAT REGION...BUT ONLY MODEST RECOVERIES OVER THE SOUTH AND EAST. GUSTY WESTERLY WINDS THIS AFTERNOON MAY PERSIST THROUGH THE EVENING AND INTO MONDAY MORNING...ESPECIALLY NEAR THE FRONTAL BOUNDARY AND OVER AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN. WHILE STRONG WEST TO NORTHWEST WINDS ARE EXPECTED MONDAY OVER THE EAST AND SOUTH...DUE TO COOLER TEMPERATURES...HUMIDITIES ARE NOT ANTICIPATED TO FALL TO CRITICAL VALUES...WITH THE EXCEPTION OF THE FAR SOUTHERN PORTIONS OF ZONES 106 AND 107 AS WELL AS THE SOUTHERN HALF OF ZONE 108. CONSEQUENTLY...WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. THEREAFTER...NORTHWEST FLOW ALOFT EXPECTED TUESDAY WITH A WARMING TREND AND BREEZY TO WINDY AND DRY WEATHER. ANOTHER FAST MOVING SYSTEM TO CLIP THE NORTH CENTRAL AND NORTHEAST WEDNESDAY COULD BRING ISOLATED TO SCATTERED RAIN AND HIGHER TERRAIN SNOW SHOWERS TO THE REGION. VENTILATION MONDAY THROUGH WEDNESDAY SHOULD RANGE FROM GOOD TO EXCELLENT MOST LOCALES. A MORE VIGOROUS STORM SYSTEM COULD WIND UP THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 30 45 24 53 / 40 20 0 0 GALLUP.......................... 28 44 17 52 / 30 40 0 0 GRANTS.......................... 33 46 16 53 / 10 20 0 0 GLENWOOD........................ 32 62 27 67 / 5 5 0 0 CHAMA........................... 20 40 10 42 / 20 40 10 5 LOS ALAMOS...................... 27 43 22 48 / 5 20 0 0 RED RIVER....................... 19 36 9 38 / 10 30 5 5 TAOS............................ 28 43 14 48 / 5 20 5 0 SANTA FE........................ 29 43 19 50 / 0 10 0 0 SANTA FE AIRPORT................ 32 47 22 52 / 0 10 0 0 ESPANOLA........................ 30 48 23 54 / 0 10 5 0 ALBUQUERQUE HEIGHTS............. 39 53 28 59 / 0 5 0 0 ALBUQUERQUE VALLEY.............. 37 54 26 61 / 0 5 0 0 ALBUQUERQUE FOOTHILLS........... 38 51 27 57 / 0 10 0 0 ALBUQUERQUE WEST MESA........... 36 53 27 59 / 0 5 0 0 SOCORRO......................... 39 59 30 65 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 32 46 21 52 / 0 10 0 0 MORIARTY/ESTANCIA............... 32 47 24 54 / 0 5 0 0 CARRIZOZO....................... 41 60 29 59 / 0 0 0 0 RUIDOSO......................... 41 52 27 54 / 0 0 0 0 RATON........................... 31 49 16 53 / 0 20 10 0 LAS VEGAS....................... 32 46 17 50 / 0 5 5 0 ROY............................. 33 50 24 52 / 0 5 5 0 CLAYTON......................... 33 54 23 56 / 0 20 5 0 SANTA ROSA...................... 40 56 28 61 / 0 5 5 0 TUCUMCARI....................... 39 57 26 61 / 0 5 5 0 FORT SUMNER..................... 40 62 29 63 / 0 0 5 0 CLOVIS.......................... 39 66 30 63 / 0 0 5 0 PORTALES........................ 40 68 28 64 / 0 0 5 0 ROSWELL......................... 43 75 33 70 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-105>109. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ008. HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ010-011-016-017-026. && 34/99
Hazardous weather outlook, Mar 29, 3:51 PM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT SUN MAR 29 2009 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 351 PM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM ACROSS ALL AREAS EXCEPT NORTH CENTRAL AND NORTHEAST NEW MEXICO. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WESTERN NEW MEXICO THROUGH 8 PM THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO ON MONDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE SANDIA AND MANZANO MOUNTAINS...SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS WHERE WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. WIND SPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE ANTICIPATED FOR MUCH THE EASTERN PLAINS AS WELL. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF THE EAST CENTRAL PLAINS MONDAY THROUGH WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:21 PM MDT | High Wind Warning | ABQ | 24 hr | |
| Mar 30, 4:15 AM MDT | Red Flag Warning | ABQ | 15 hr |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.